MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-611L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Fever (1858); Internal Organ Perforation (1987); Pneumoperitoneum (4819)
Date of Event 06/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to (b)(6).The device was not returned and the lot number is unknown; therefore, a device analysis could not be completed.It is not possible to identify the root cause of the reported event.It is presumed that the reported event is an accident or a complication associated with a surgical procedure using the subject device.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus reviewed the following case study titled "a case of delayed perforation after gastric esd successfully treated conservatively with otsc" regarding an 80 year old male with gastric cancer with history of endoscopic submucosal dissection (esd) at the ages of 64, 75, and 78 (4 lesions in total).The patient was suffering from angina pectoris, chronic kidney disease (nephrosclerosis, g4al), and diabetes mellitus (taking clopidogrel 75 mg, etc.).Esd was performed on a 15-mm large 0-ila lesion on the posterior wall of the midline of the gastric body.At the time of treatment, 2 0-ila lesions of 5 mm in size were also found on the posterior wall of the gastric horn, resulting in resection of 3 lesions (2 specimens) in total.The it knife2 was used, and there was no intraoperative bleeding that was difficult to treat, and coagulation and hemostasis were performed as needed using coagrasper.The treatment time/resection specimen diameter for the posterior wall lesions of the middle gastric body and gastric horn was 37 min/37 mm and 34 min/28 mm, respectively, and the treatment was completed without any problems.After the dissection was completed, there was an area of oozing from the exposed muscular layer at the bottom of the ulcer on the posterior wall of the midline of the gastric body, which was coagulated with coagrasper.No abdominal pain or fever was observed immediately after the procedure, but in the early morning of the following day, severe abdominal pain with fever and peritoneal irritation symptoms appeared.An emergency ct scan showed free gas in the abdominal cavity, and it was determined that the patient had a delayed perforation after esd.Emergency egd revealed a 5 mm-sized perforation site within an ulcer on the posterior wall of the middle gastric body, and the intra-abdominal cavity was directly visible.The ulcer bottom around the perforation was considered too fragile to be closed with a normal clip, so a 2-channel scope (gif-2tq260m) was used, and an over the scope clip (otsc) was placed after grasping and pulling both ends of the perforation site with a twin grasper.After confirming that the perforation was completely closed, the patient was treated conservatively with an indwelling gastric tube, fasting, and broad-spectrum antibacterial agents.The patient's progress was good, and 6 days later, after egd showed no wound dehiscence and ct scan showed decreased intra-abdominal free gas, the patient resumed eating and was discharged 10 days later.Both lesions were ecuraa.The frequency of delayed perforation after gastric esd is reported to be about 0.4% and is thought to be due to ischemia and necrosis caused by excessive current to the muscle layer.Because of the extensive loss of muscle layer, the diameter of the perforation is larger than that of an intraoperative perforation, and together with the weakening of the surrounding tissue, it is sometimes difficult to suture with a normal clip.Recently, polyglycolic acid sheets and otscs have been reported to be useful.If the time to onset is short and the perforation diameter is small, as in this case, endoscopic wound closure may be possible to avoid surgery.The event date was reported as the publication date of the literature.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20053966
Report Number9614641-2024-01704
Device Sequence Number15442657
Product Code KNS
UDI-Device Identifier04953170225963
UDI-Public04953170225963
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-611L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale